MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSIST) BYPASS
Model Number 1125
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Concomitant medical products: etlw1613c124e stent graft, implanted: (b)(6) 2019, etlw1620c124e stent graft, implanted: (b)(6) 2019, d314trg icd, implanted: (b)(6) 2013, 407658 lead, implanted: (b)(6) 2008, 407652 lead, implanted: (b)(6) 2008, 694765 lead, implanted: (b)(6) 2003, 2187-85 lead, implanted: (b)(6) 2003.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that prior to the ventricular assist device (vad) implant, there was a significant amount of saline oozing or leaking around the clamp connection to the vad through the outflow graft.The outflow graft was removed from the assembly and analyzed.No tears or holes were noted.The graft was then flipped and the opposite end was attached to the vad assembly.Again, a significant amount of saline was noted to be oozing.The outflow graft was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the outflow graft was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the returned device in relation to the reported event.Failure analysis of the returned outflow graft revealed that the device passed visual examination.As a result, the reported event could not be confirmed.Based on the investigation conducted, there is no evidence of a device malfunction that may have prevented the device from performing as intended.As per the instructions for use (ifu), the pre-implant wet test is performed using 5% dextrose solution and outflow graft is to be attached after the completion of the pre-implant wet test.Based on the available information, a possible root cause of the reported event can be attributed, but not limited to improper handling of the device during the implant procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key9279250
Report Number3007042319-2019-12382
Device Sequence Number2524792
Product Code DSQ
UDI-Device Identifier00888707000222
UDI-Public00888707000222
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1125
Device Catalogue Number1125
Device Lot Number17538078-1521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESBF2814C103E STENT GRAFT.
Patient Age75 YR
Patient Weight59